Alert archive / Tennessee / Flash Flood Warnings in 1999
Flash Flood Warning 48, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at May 23, 1999, 2:43 PM CDT for Grundy County, Tennessee. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 23, 1999, 2:43 PM CDT (19:43 UTC)
- Expired
- May 23, 1999, 6:45 PM CDT
- In force
- 4 hr
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Grundy County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.7 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 922 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KOHX 231946 FFWBNA TNC061-232345- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 243 PM CDT SUN MAY 23 1999 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... GRUNDY COUNTY IN TENNESSEE * UNTIL 645 PM CDT * AT 243 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED UP TO 2 INCHES OF RAIN ALREADY HAVING FALLEN ACROSS PORTIONS OF EASTERN GRUNDY COUNTY. RAINFALL TOTALS ARE LIKELY TO INCREASE SIGNIFICANTLY DURING THE NEXT HOUR AS HEAVY RAIN CONTINUES ACROSS MUCH OF THE COUNTY. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO A,LLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. $$ 08
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at May 23, 1:00 PM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, May 23, 1:00 PM CDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 100 PM CDT SUN MAY 23 1999 LATEST SURFACE ANALYSIS PLACES COLD FRONT NEAR STL-LIT LINE WITH WELL DEFINED BOUNDARY AHEAD NEAR THE MS RIVER. CONVECTION CURRENTLY FIRING ACROSS N AL/SRN TN IN MORE UNSTABLE AIR IN AREA OF MESO LOW WITH VERY LITTLE ACTIVITY ELSEWHERE. MODELS IN VERY GOOD AGREEMENT SHORT TERM AND BELIEVE MAIN SURGE OF SHOWER/TSTORM DEVELOPMENT WILL COME WITH THIS PRE-FRONTAL BOUNDARY/MESO LOW FEATURE...WHICH MESHS QUITE WELL WITH MOVEMENT OF MD/UPR SUPPORT. MD/UPR TROF AXES SHUD PUSH BY BNA AROUND 00Z AND BY CSV BEFORE 06Z. BELIEVE WITH STRENGTH OF MD/UPR LEVEL PUSH...CHANCE OF PRECIP SHUD BE OVER BY MIDNIGHT EXCEPT POSSIBLY FAR E AS AIRMASS STABILIZES RAPIDLY 06-12Z MON. WILL WORD ZONES ACCORDINGLY. WEAK SURFACE HIGH...DRY AIR...AND MD/UPR LEVEL NW FLO SHUD PROVIDE FAIR WX ON MONDAY WITH A COMFORTABLE COOL DOWN. PROGGS...ESPECIALLY ETA/NGM...TRY TO DEVELOP A SECONDARY WEAK TROF MONDAY NIGHT WHICH SHUD MOVE ACROSS CWA ON TUESDAY. THIS FEATURE HAS SOME FAIRLY DECENT LOW/MD MOISTURE BUT LITTLE IF ANY MD/UPR SUPPORT...BUT WE KNOW HOW UNFRIENDLY UPR LEVEL NW FLOW CAN BE. AT THIS POINT...BELIEVE CHANCES ARE VERY SMALL AND HAVE ELECTED TO LEAVE OUT IN FAVOR OF LATER RUNS. SVR STORM WATCH CURRENTLY RUNNING FOR MOST OF FA. WILL SEND 4PM ZONES AS LATE AS POSSIBLY TO COVER ANY CHANGES. PROBABLY 1ST SET AROUND 230 PM AND ANY ADDITIONAL UPDATES AS NEEDED. 07 BNA 56/74/54/76 3001 CSV 54/70/49/71 5000
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 1:25 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 65 min |
| May 23, 1:32 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Franklin | 28 min |
| May 23, 2:10 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 50 min |
| May 23, 4:48 PM CDT | Severe Thunderstorm Warning | OHX | Trousdale, Wilson | 27 min |
| May 23, 5:10 PM CDT | Severe Thunderstorm Warning | OHX | Smith, Wilson | 35 min |
| May 23, 5:40 PM CDT | Severe Thunderstorm Warning | OHX | Putnam, Smith | 35 min |
| May 23, 5:50 PM CDT | Tornado Warning | OHX | DeKalb, Putnam, Smith | 40 min |
Nearby
Flash Flood Warnings in Tennessee, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.